Hail, Logan
- When
- June 17, 6:24 PM CST to 6:29 PM CST
- Where
- Logan County, 0.69 mi N of Napoleon
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.510, -99.770
An isolated thunderstorm produced nickel size hail in Logan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated thunderstorm produced nickel size hail in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 17, 6:11 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 711 PM CDT MON JUN 17 2013 .UPDATE... ISSUED AT 656 PM CDT MON JUN 17 2013 UPDATES WERE FOCUSED ON THE CURRENT AREA OF THUNDERSTORMS STRETCHING FROM SHERIDAN COUNTY TO GRANT/SIOUX COUNTIES. WHILE THEY HAVE REMAINED NON-SEVERE THUS FAR...THEY HAVE BEEN CAUSING VERY HEAVY RAINFALL. AN UNOFFICIAL REPORT OF TO 1.2 INCHES IN 20 MINUTES NEAR VAN HOOK...AND LATER DOUBLING OF SPECIFIC DIFFERENTIAL PHASE TO OVER 7 DEGREES/KM VIA KBIS RADAR DATA SUPPORTS THE IDEA THAT RAINFALL RATES MAY HAVE EASILY EXCEEDED 4 INCHES PER HOUR. THUS FAR...CELLS HAVE BEEN FORWARD PROPAGATING IN AN ENVIRONMENT OF LIMITED SHEAR. THERE HAS BEEN NO NEED FOR FLOOD ADVISORIES/WARNINGS...BUT THE SITUATION WILL CONTINUE TO BE MONITORED CLOSELY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 327 PM CDT MON JUN 17 2013 REMNANTS OF AN UPPER LOW OVER WESTERN NORTH DAKOTA WILL MOVE EAST OF THE REGION BY TUESDAY. FOR THE AFTERNOON AND EARLY EVENING FOCUSED ON THE CLUSTER OF SHOWERS AND SCATTERED THUNDERSTORMS CURRENTLY OVER THE WEST END OF LAKE SAKAKAWEA. TRACKED THIS TO THE SOUTH CENTRAL THOUGH EARLY EVENING THEN DIMINISHED POPS BEFORE SUNSET. AFTER TONIGHT THE EFFECTS OF THE UPPER LOW WILL DIMINISH OVER THE REGION AND EXPECT DRY CONDITIONS AFTER MIDNIGHT AND ON TUESDAY. WARMER TEMPERATURES TUESDAY AS A WEAK UPPER RIDGE MOVES INTO THE NORTHERN PLAINS. SHOULD SEE HIGHS UPPER 70S TO AROUND 80. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 327 PM CDT MON JUN 17 2013 AN ACTIVE WEATHER PATTERN APPEARS TO BE MORE AND MORE LIKELY FROM MID WEEK INTO THE UPCOMING WEEKEND AS DETERMINISTIC AND ENSEMBLE MODELS CONTINUE TO ADVERTISE A RELATIVELY TIGHT ENVELOPE OF SOLUTIONS WITH THE RIDGE/TROUGH UPPER LEVEL PATTERN THAT TRANSLATES INTO THE NORTHERN PLAINS. WILL UTILIZE A MODEL BLEND WITH PERSISTENCE FOR MOST FORECAST ELEMENTS. TUESDAY EVENING AN UPPER LEVEL RIDGE SHOULD BE SITUATED OVER THE DAKOTAS...BETWEEN AN UPPER LEVEL LOW/TROUGH OVER HUDSON BAY AND ANOTHER OVER THE WEST COAST. THE MID-LEVEL CAP IS FORECAST TO BE IN PLACE OVER THE FRONT RANGE...AND THE MODELS ARE DEPICTING A SHORTWAVE IMPULSE MOVING NORTHEASTWARD TOWARDS NORTH DAKOTA TUESDAY NIGHT. KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHWEST AND SOUTH CENTRAL TUESDAY NIGHT...SINCE THE ATMOSPHERE OVER NORTH DAKOTA SHOULD NOT BE CAPPED. WEDNESDAY...THE UPPER LEVEL RIDGE BUILDS INTO A SHARP MERIDIONAL RIDGE AND STRONG WARMING AT MID LEVELS OVER WESTERN NORTH DAKOTA...WITH STRONG SOUTH WINDS AND A LOW LEVEL JET REACHING INTO NORTH DAKOTA FROM THE SOUTHERN/CENTRAL PLAINS. MEANWHILE THE LARGE UPPER LOW/TROUGH MOVES EASTWARD ACROSS THE ROCKIES. STILL KEPT SLIGHT CHANCE WEST TO 30 PERCENT EAST WITH LINGERING UPPER LEVEL IMPULSE IN CENTRAL/EASTERN NORTH DAKOTA. WEDNESDAY NIGHT THROUGH THURSDAY APPEARS TO BE THE BEST CHANCES OF STRONG TO SEVERE THUNDERSTORMS FOR NORTH DAKOTA...WITH THE STRONG LOW LEVEL JET IN PLACE...PLENTY OF LOW LEVEL MOISTURE...AND A SURFACE LOW/TROUGH WITH DRY AIR BEHIND IT TO FOCUS AND MAINTAIN THUNDERSTORM DEVELOPMENT. WEDNESDAY NIGHT THROUGH MONDAY THE WESTERN UPPER LEVEL LOW CONTINUES TO DEVELOP AND MOVE VERY SLOWLY EASTWARD OVER THE ROCKIES...WITH SOUTHWEST FLOW ALOFT ACROSS THE NORTHERN PLAINS AND A SERIES OF SHORTWAVE ENERGY IMPULSES EMANATING FROM THE BASE OF THE LOW ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS SCENARIO WOULD SUPPORT THUNDERSTORM CHANCES THROUGHOUT THE PERIOD. BY SUNDAY MORNING THE UPPER LOW IS FORECAST TO HAVE REACHED INTO SOUTHERN SASKATCHEWAN...THEN MOVE SOUTHEAST ACROSS NORTH DAKOTA SUNDAY NIGHT AND MONDAY - WITH MORE CHANCES OF SHOWERS AND THUNDERSTORMS BUT SEVERE WEATHER NOT LIKELY. SEASONABLE TEMPERATURES WITH HIGHS IN THE 70S TO LOWER 80S...WITH LOWS IN THE 50S AND 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 656 PM CDT MON JUN 17 2013 ONGOING SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF KBIS...AND THOSE REMAINING AROUND KJMS WILL QUICKLY DISSIPATE AFTER SUNSET. VFR CONDITIONS WILL BE THE RULE THEREAFTER AT ALL TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SCHECK SHORT TERM...WAA LONG TERM...JV AVIATION...SCHECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT MON JUN 17 2013 NDZ004-011-012-182100- BOTTINEAU-WARD-MCHENRY- 356 PM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY. A FEW STORMS COULD BE STRONG TO SEVERE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009-010-013-017>023-025-034>037-045>048-050-051- 182100- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 356 PM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND SOUTH OF LAKE SAKAKAWEA. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY. A FEW STORMS COULD BE STRONG TO SEVERE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040>044-182100- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 256 PM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY. A FEW STORMS COULD BE STRONG TO SEVERE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The Bismarck radar (KBIS), 81 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455844.